MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent did not deploy.The proximal end of the stent was deviated and broke the sheet."as per complaint form": klatskin tumer type iv, dr.Could introduce one wire guide in each hepatic duct, two zilver were introduced (as written in ifu) and at the time of deployment one of the zilver didn't deploy and they have to pull it out, loosing the possibility to drain that hepatic duct.Product shows one of the gold crown of the stent itself went through the coil sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-8 device of lot number: c1588457 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 13feb2020.There was fish mouth damage at the tip.There was damage along the flexor at the coil section.The stent was protruding through the sheath near the tip.All failure modes are linked to the excessive force that was used.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1588457) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1588457.There is no evidence to suggest the user did not follow the ifu(ifu0065-3).Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to excessive force being applied to the handle.The damage along the coil section may have happened as the stent was pushed out through the sheath.The fish mouth damage may also be a result of the excessive force.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9675249
Report Number3001845648-2020-00079
Device Sequence Number19428867
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)220222(10)C1588457
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1588457
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight62